Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 457, NWS Shreveport, LA

December 9, 2008Caldwell Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 9, 2008, 9:28 AM CST for Caldwell Parish, Winn Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2008, 9:28 AM CST (15:28 UTC)
Expired
Dec 9, 2008, 10:00 AM CST
In force
32 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Winn Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 4:11 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1607 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
2.5
Supercell composite
13.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 5:23 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Dec 9, 5:23 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 AM CST TUE DEC 9 2008

.DISCUSSION...

EARLY THIS MORNING SHOWERS AND STRONG TO SEVERE THUNDERSTORMS ONGOING
ACROSS PARTS OF THE FOUR STATE REGION WITH TORNADO WATCH IN EFFECT
FOR MOST OF THE REGION ALONG WITH A LAKE WIND ADVISORY THAT HAS
BEEN EXTENDED INTO EARLY WEDNESDAY MORNING WHEN THE WINDS MAY START
TO WEAKEN. SURFACE HIGH PRESSURE OVER THE EASTERN STATES AND A
SERIES OF SURFACE LOW PRESSURE CENTERS FROM THE CENTRAL SECTIONS
OF THE COUNTRY SOUTHWEST INTO WEST TEXAS CONTINUED TO DRAW
ABUNDANT AND UNSTABLE AIR INTO THE REGION ALONG WITH STRONG
SOUTHWEST LLJ. A DRY LINE EXTENDED FROM NORTH CENTRAL TEXAS
SOUTHWEST INTO THE BIG BEND AREA. A DRY SLOT ALOFT SPREADING TO
THE NORTHEAST ACROSS THE FOUR STATE REGION HELPING TO PRODUCE
ROTATING STORMS THIS MORNING. ALOFT A BROAD TROUGH WAS LOCATED
OVER TEXAS WITH A SERIES OF DISTURBANCES MOVING AROUND THE BASE
WITH A NEARLY CLOSED LOW JUST SOUTHEAST OF THE FOUR CORNERS AREA.
DURING THE DAY THE UPPER TROUGH WILL DEEPEN AND AMPLIFY...AS
SEVERAL OF THE SHORT WAVES PHASE...SOUTH INTO TEXAS SENDING THE
COLD FRONT SOUTHEAST WITH THE FRONT OVERTAKING THE DRY LINE
AND MOVING THROUGH THE FORECAST AREA AND EAST OF THE COUNTY
WARNING AREA BY MIDNIGHT TONIGHT. COLD AIR ON THE SURFACE AND ALOFT
WILL POSSIBLY PRODUCE A LIGHT RAIN OR SNOW MIX OVER PARTS OF
NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA
BEFORE THE PRECIPITATION ENDS THIS LOCALE. NO ACCUMULATION WILL OCCUR
DUE TO WARM GROUNDS AND LIGHT AMOUNTS. THE UPPER LOW LOOKS TO CLOSE
OFF OVER PARTS OF SOUTH TEXAS BY LATE WEDNESDAY AND INTO EARLY
THURSDAY AS A SURFACE LOW IN THE GULF MOVES NORTHEAST. THE 85H LOW
ALSO MOVES INTO SOUTH LOUISIANA AND THE GULF OF MEXICO. THIS PATTERN
LOOKS FAVORABLE FOR WARP AROUND MOISTURE AND TEMPERATURES TO PRODUCE
SOME SNOW OVER PARTS OF DEEP EAST TEXAS ACROSS LOWER NORTHWEST
LOUISIANA AND INTO PARTS OF NORTH CENTRAL LOUISIANA AND SOUTHWEST
ARKANSAS. THE BETTER CHANCE OF SNOW ON THURSDAY WILL BE OVER THE FAR
SOUTHEAST SECTIONS WHERE THE BETTER WARP AROUND MOISTURE WILL BE.
THE LATE PART OF THE WEEK SHOULD BE DRY WITH SOME RAIN CHANCES RETURNING
INTO THE WEEKEND WHEN THE PATTERN STARTS TO REPEAT. /06/

&&

.AVIATION...

BUSY NIGHT...SO SHORT DISCUSSION.  LATEST SFC ANALYSIS PLACES A
DRYLINE EXTENDING FROM KJCT-KGLE...WHILE AREA RADARS SHOW INITIAL
LINE OF CONVECTION WELL INTO OUR NE TEXAS ZONES.  COLD FRONT
ENTERING N CENTRAL TEXAS WILL OVERTAKE/MERGE W/THE DRYLINE...AND
ENTER MCCURTAIN COUNTY BY 18Z TUESDAY...AND UPPER TROUGH INTO WEST
TEXAS BY THEN.  MOST TAF SITES WILL BEGIN THE FCST PD W/IFR-MVFR
CIGS...AND IMPROVE TO MVFR-VFR AS FROPA OCCURS THRU EACH SITE.
VSBYS SHOULD NOT BE A PROBLEM...EXCEPT DURING HEAVIER DOWNPOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  38  42  31  51 /  80  30  20  10   0
MLU  71  43  50  32  46 / 100  60  20  30  20
DEQ  64  31  40  26  52 /  50  30  10   0   0
TXK  67  35  39  30  53 /  70  30  10  10   0
ELD  69  39  45  30  49 /  80  50  20  20  20
TYR  70  34  39  30  56 /  40  20  10  10   0
GGG  70  35  40  29  54 /  60  20  10  10   0
LFK  73  37  45  29  52 /  60  30  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

06/44
Hazardous weather outlook, Dec 9, 6:00 AM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST TUE DEC 9 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...NORTHEAST TEXAS...AND FOR NORTHWEST AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE
ACROSS THE FOUR STATE REGION TODAY AND ENDING FROM WEST TO
EAST DURING THE NIGHT. SOME OF THE THUNDERSTORMS WILL
BECOME SEVERE PRODUCING LARGE HAIL...HIGH AND POSSIBLY DAMAGING
WINDS...DEADLY LIGHTNING...AND HAVE THE POTENTIAL TO PRODUCE
ISOLATED TORNADOES. THE THUNDERSTORMS WILL ALSO CONTAIN LOCALLY
HEAVY RAINFALL WHICH WILL PRODUCE PONDING OF WATER IN STREETS...
LOW LYING...AND POOR DRAINAGE AREAS.

ALSO...A LAKE WIND ADVISORY WILL BE IN EFFECT THROUGH 4 AM
CST WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT OFFICIALS WILL BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Dec 9, 8:20 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
820 AM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     HAIL             S SHREVEPORT            32.47N 93.80W
12/09/2008  E0.75 INCH       CADDO              LA   PUBLIC

            HAIL REPORTED AT E BERT KOUNS LOOP AND MILLICENT WAY.

&&

18
Special weather statement, Dec 9, 8:51 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 AM CST TUE DEC 9 2008

TXZ138-151-091515-
HARRISON-PANOLA-
851 AM CST TUE DEC 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 915 AM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     HARRISON AND PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     BECKVILLE...DEBERRY...ELYSIAN FIELDS AND WASKOM...

AT 849 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BECKVILLE...OR 11 MILES NORTHWEST OF
CARTHAGE...MOVING NORTHEAST AT 45 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THIS STORM.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

LAT...LON 3228 9453 3230 9453 3232 9450 3239 9448
      3239 9449 3239 9452 3240 9455 3262 9404
      3229 9404 3213 9452 3224 9456
TIME...MOT...LOC 1451Z 238DEG 40KT 3229 9444

BUTTS
Special weather statement, Dec 9, 9:18 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 AM CST TUE DEC 9 2008

LAZ001-002-010-TXZ126-138-151-091600-
BOSSIER-CADDO-DE SOTO-HARRISON-MARION-PANOLA-
918 AM CST TUE DEC 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1000 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     CADDO...BOSSIER AND NORTHERN DE SOTO...
IN NORTHEAST TEXAS...
     EASTERN MARION...EASTERN HARRISON AND EASTERN PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     BENTON...BLANCHARD...BOSSIER CITY...EASTWOOD...GREENWOOD...OIL
     CITY...PLAIN DEALING...RED CHUTE...SHREVEPORT...STONEWALL...
     DEBERRY...ELYSIAN FIELDS...KARNACK AND WASKOM...

AT 916 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
KARNACK TO ELYSIAN FIELDS TO CARTHAGE...OR ALONG A LINE EXTENDING
FROM 10 MILES EAST OF MARSHALL TO 17 MILES SOUTHEAST OF MARSHALL TO
CARTHAGE...MOVING NORTHEAST AT 40 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 40
MPH ARE EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

LAT...LON 3204 9440 3233 9421 3267 9431 3300 9361
      3271 9355 3224 9355 3223 9360 3217 9355
TIME...MOT...LOC 1518Z 236DEG 37KT 3259 9416 3238 9412
          3217 9426

BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:35 AM CSTTornado WarningSHVPanola25 min
Dec 9, 7:14 AM CSTSevere Thunderstorm WarningSHVCherokee, Smith46 min
Dec 9, 8:51 AM CSTSpecial Weather StatementSHVHarrison24 min
Dec 9, 9:18 AM CSTSpecial Weather StatementSHVPanola42 min
Dec 9, 4:59 AM CSTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto46 min
Dec 9, 5:04 AM CSTTornado WarningSHVBossier, Caddo, De Soto, Webster41 min
Dec 9, 5:51 AM CSTTornado WarningSHVDe Soto, Red River39 min
Dec 9, 6:19 AM CSTTornado WarningSHVBienville, Bossier, De Soto, Red River, Webster56 min
Dec 9, 10:27 AM CSTSpecial Weather StatementSHVBossier, Claiborne, Webster63 min
Dec 9, 11:08 AM CSTSevere Thunderstorm WarningSHVGrant, LaSalle37 min
Dec 9, 11:20 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster40 min
Dec 9, 11:33 AM CSTTornado WarningSHVGrant, LaSalle42 min
Dec 9, 12:09 PM CSTSpecial Weather StatementSHVUnion51 min
Dec 9, 12:17 PM CSTTornado WarningSHVCaldwell, LaSalle28 min
Dec 9, 12:19 PM CSTTornado WarningSHVNatchitoches, Sabine41 min
Dec 9, 12:45 PM CSTTornado WarningSHVCaldwell, LaSalle30 min
Dec 9, 12:58 PM CSTSpecial Weather StatementSHVUnion62 min
Dec 9, 1:19 PM CSTTornado WarningSHVNatchitoches, Sabine41 min
Dec 9, 1:34 PM CSTSpecial Weather StatementSHVNatchitoches56 min
Dec 9, 1:40 PM CSTTornado WarningSHVNatchitoches, Winn35 min
Dec 9, 1:57 PM CSTTornado WarningSHVGrant, Natchitoches, Winn36 min
Dec 9, 2:22 PM CSTSpecial Weather StatementSHVJackson23 min
Dec 9, 2:27 PM CSTSevere Thunderstorm WarningSHVNatchitoches, Winn20 min
Dec 9, 3:08 PM CSTTornado WarningSHVCaldwell, Winn37 min
Dec 9, 3:45 PM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Winn30 min
Dec 9, 4:20 PM CSTSpecial Weather StatementSHVCaldwell, Grant, LaSalle55 min
Dec 9, 5:34 PM CSTAreal Flood AdvisorySHVOuachita56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.